MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4120, 38CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4120, 38CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: colon resection.Event description: during the case the surgeon was using the device to grasp bowel and mesentery.Bleeding was noted on these tissues.The grasper was the only device used to grab bowel during the case.It is unknown how the bleeding was addressed during this procedure.The case was completed but two days later the patient had to have a second operation.It is unknown what was the reason for the second procedure and if the device contributed to the need for this second operation.During the second procedure it was noted that there was bleeding on the small bowel.It is unknown how the bleeding was addressed during this second procedure.The case was completed and the patient is currently in the hospital.Patient status is okay.Product is not available for return.The product was disposed of after the first case.Additional information received by email on (b)(6) 2022 from [name], applied medical account manager i: the first case was on (b)(6) 2022 and the second procedure was on (b)(6) 2022.Additional information received by phone on (b)(6) 2022 from [name], applied medical account manager i: the rep spoke with the surgeon about the case and the patient.The patient is currently in the icu at [user facility] (as of (b)(6) 2022.The surgeon thinks that the patient might need a third operation but the patient status is not currently good enough for the procedure.The surgeon believes that the tissue damage caused by the grasper to the bowel is the cause of the patient needing a second procedure and the patient's current status.The hospital is unable to provide a video of the procedure.Additional information received by phone on (b)(6) 2022 from [name], applied medical account manager i: i just spoke with dr.[name] and the patient was released from the hospital a few days ago.He also said that they did locate a copy of the video from the first case.The patient did not need the third operation.I don¿t know if patient needed a blood transfusion.Intervention: patient underwent second operation.It is unknown if the procedure was necessary due to this event.Patient status: patient had a second operation 2 days after the initial procedure.As of (b)(6) 2022 the patient currently in the icu.Patient may need third surgery.Patient status not currently good enough for this third procedure.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the root cause of the injury or confirm that a product malfunction occurred.The probability and criticality of the harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: colon resection.Event description: during the case the surgeon was using the device to grasp bowel and mesentery.Bleeding was noted on these tissues.The grasper was the only device used to grab bowel during the case.It is unknown how the bleeding was addressed during this procedure.The case was completed but two days later the patient had to have a second operation.It is unknown what was the reason for the second procedure and if the device contributed to the need for this second operation.During the second procedure it was noted that there was bleeding on the small bowel.It is unknown how the bleeding was addressed during this second procedure.The case was completed and the patient is currently in the hospital.Patient status is "okay".Product is not available for return.The product was disposed of after the first case.Additional information received by email on 19apr2022 from [name], applied medical account manager i: the first case was on (b)(6) 2022 and the second procedure was on (b)(6) 2022.Additional information received by phone on 28apr2022 from [name], applied medical account manager i: the rep spoke with the surgeon about the case and the patient.The patient is currently in the icu at [user facility] (as of 28apr2022).The surgeon thinks that the patient might need a third operation but the patient status is not currently good enough for the procedure.The surgeon believes that the tissue damage caused by the grasper to the bowel is the cause of the patient needing a second procedure and the patient's current status.The hospital is unable to provide a video of the procedure.Additional information received by phone on 10may2022 from [name], applied medical account manager i: "i just spoke with dr.[name] and the patient was released from the hospital a few days ago.He also said that they did locate a copy of the video from the first case." "the patient did not need the third operation.I don¿t know if patient needed a blood transfusion" intervention: patient underwent second operation.It is unknown if the procedure was necessary due to this event.Patient status: "the patient was released from the hospital a few days ago.The patient did not need the third operation".

Brand Name
C4120, 38CM GRASPER REPOS CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14414683
Report Number2027111-2022-00601
Device Sequence Number5605999
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866(17)250201(30)01(10)1443581
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberC4120
Device Catalogue Number101472471
Device Lot Number1443581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown